MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 20CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 20CM 130D; NAIL, FIXATION, BONE
Catalog Number 71675386
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient went for a mandatory clinic check up and surgeon request a x-ray for the patient to see how the fracture is healing.Noted from the x-ray that the compression screw is backing out whereas the top screw is still in intact.According to surgeon, patient is walking in awkward posture.No pain so far.Compression screw back out of 1 cm.
 
Additional Manufacturer Narrative
The associated device was not returned as it remains implanted.Our medical investigation determined that based on the very limited information, the root cause for the screw ¿backing out¿ cannot be concluded at this time.A provided x-ray reveals the compression screw is ¿backing out¿ and the lag screw may be protruding further from the nail as well or this may be slight rotation of the images and can¿t be concluded.The fracture shows some coalescence but not complete healing in the approximate 2 ½ months.It is further reported, that the patient has no pain but is walking in an ¿awkward posture¿.No patient specific information has been forthcoming with this complaint and the nail and screws remain in situ at this time.It is unknown if the optional cannulated set screw was used.Should any relevant clinical/medical information become available this complaint can be re-assessed.A review of manufacturing records did not reveal any deviations that could have contributed to the reported issue.We have not had any previous complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.If additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 20CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7355630
Report Number1020279-2018-00362
Device Sequence Number1393340
Product Code JDS
UDI-Device Identifier00885556343692
UDI-Public00885556343692
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675386
Device Lot Number17DM16757
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;